Alert archive / Oklahoma / Frost Advisories in 2009

Frost Advisory 3, NWS Tulsa, OK

October 17, 20094 counties in Oklahoma

NWS Tulsa, OK issued this frost advisory at Oct 17, 2009, 2:39 AM CDT for 4 counties in Oklahoma. It took effect at Oct 17, 2009, 10:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2009, 2:39 AM CDT (07:39 UTC)
In effect from
Oct 17, 2009, 10:00 PM CDT
Expired
Oct 18, 2009, 9:35 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK

Counties Adair County, OK, Cherokee County, OK, Mayes County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 40 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 170739
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT SAT OCT 17 2009


ARZ001-002-010-011-OKZ054>058-063-171545-
/O.NEW.KTSA.FZ.W.0007.091018T0300Z-091018T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY
239 AM CDT SAT OCT 17 2009

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
SUNDAY. 

FOR THE FOLLOWING COUNTIES...
IN ARKANSAS...
BENTON...CARROLL...WASHINGTON AND MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA AND DELAWARE.

A REINFORCING HIGH PRESSURE RIDGE WILL SETTLE OVER THE SOUTHERN
PLAINS TODAY AND TONIGHT. THE CLOSE PROXIMITY OF THE CENTER OF THE
HIGH PRESSURE WILL RESULT IN LIGHT WINDS OVERNIGHT. THIS COMBINED
WITH CLEAR SKIES AND DRY AIR WILL ALLOW TEMPERATURES TO DROP TO...OR
BELOW FREEZING ACROSS THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.

&&

$$

OKZ061-062-068-069-171545-
/O.NEW.KTSA.FR.Y.0003.091018T0300Z-091018T1500Z/
ROGERS-MAYES-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...CLAREMORE...PRYOR...TAHLEQUAH...
STILWELL
239 AM CDT SAT OCT 17 2009

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
CDT SUNDAY. 

FOR THE FOLLOWING COUNTIES...
IN OKLAHOMA...
ROGERS...MAYES...CHEROKEE AND ADAIR.

A REINFORCING HIGH PRESSURE RIDGE WILL SETTLE OVER THE SOUTHERN
PLAINS TODAY AND TONIGHT. THE CLOSE PROXIMITY OF THE CENTER OF THE
HIGH PRESSURE WILL RESULT IN LIGHT WINDS OVERNIGHT. THIS COMBINED
WITH CLEAR SKIES AND DRY AIR WILL ALLOW TEMPERATURES TO DROP TO THE
LOWER AND MIDDLE 30S ACROSS THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
000 
WWUS74 KTSA 172006
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT SAT OCT 17 2009

ARZ001-002-010-011-OKZ054>058-063-180915-
/O.CON.KTSA.FZ.W.0007.091018T0300Z-091018T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY
306 PM CDT SAT OCT 17 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SUNDAY...

FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON AND MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA AND DELAWARE.

SKIES WILL CLEAR QUICKLY THIS EVENING AND WINDS WILL BE LIGHT
FOR MUCH OF THE NIGHT.  THIS WILL ALLOW TEMPERATURES TO DIP TO
AROUND FREEZING BY MORNING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.  ANY HOUSE PLANTS THAT ARE NOW OUTDOORS SHOULD
BE BROUGHT INSIDE.  

&&

$$

OKZ061-062-068-069-180915-
/O.CON.KTSA.FR.Y.0003.091018T0300Z-091018T1500Z/
ROGERS-MAYES-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...CLAREMORE...PRYOR...TAHLEQUAH...
STILWELL
306 PM CDT SAT OCT 17 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT SUNDAY...

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
ROGERS...MAYES...CHEROKEE AND ADAIR.

SKIES WILL CLEAR QUICKLY THIS EVENING AND WINDS WILL BE LIGHT
FOR MUCH OF THE NIGHT.  THIS WILL ALLOW TEMPERATURES TO FALL
WELL INTO THE 30S BY MORNING.  WHILE THE GROUND IS WARM...
SOME AREAS OF FROST ARE EXPECTED TO DEVELOP.  THIS ESPECIALLY
TRUE IN LOW-LYING AREA.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS74 KTSA 180826
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
326 AM CDT SUN OCT 18 2009

ARZ001-002-010-011-OKZ054>058-063-181500-
/O.CON.KTSA.FZ.W.0007.000000T0000Z-091018T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY
326 AM CDT SUN OCT 18 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON AND MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA AND DELAWARE.

WITH CLEAR SKIES AND LIGHT WINDS IN PLACE ACROSS THE WARNED AREA...
TEMPERATURES ARE EXPECTED TO BE AT OR SLIGHTLY BELOW FREEZING THIS
MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.  ANY HOUSE PLANTS THAT ARE NOW OUTDOORS SHOULD
BE BROUGHT INSIDE.

&&

$$

OKZ061-062-068-069-181500-
/O.CON.KTSA.FR.Y.0003.000000T0000Z-091018T1500Z/
ROGERS-MAYES-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...CLAREMORE...PRYOR...TAHLEQUAH...
STILWELL
326 AM CDT SUN OCT 18 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
ROGERS...MAYES...CHEROKEE AND ADAIR.

WITH CLEAR SKIES AND LIGHT WINDS IN PLACE ACROSS THE ADVISORY
AREA...TEMPERATURES FALLING WELL INTO THE 30S WILL ALLOW AREAS OF
FROST TO DEVELOP. THIS ESPECIALLY TRUE IN LOW-LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS74 KTSA 181435
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
935 AM CDT SUN OCT 18 2009


ARZ001-002-010-011-OKZ054>058-063-181545-
/O.CAN.KTSA.FZ.W.0007.000000T0000Z-091018T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY
935 AM CDT SUN OCT 18 2009

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE
WARNING FOR LAST NIGHT AND EARLY THIS MORNING.

FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON AND MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA AND DELAWARE.


$$

OKZ061-062-068-069-181545-
/O.CAN.KTSA.FR.Y.0003.000000T0000Z-091018T1500Z/
ROGERS-MAYES-CHEROKEE-ADAIR-
INCLUDING THE CITIES OF...CLAREMORE...PRYOR...TAHLEQUAH...
STILWELL
935 AM CDT SUN OCT 18 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FROST
ADVISORY FOR LAST NIGHT AND EARLY THIS MORNING.

FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
ROGERS...MAYES...CHEROKEE AND ADAIR.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Oct 16, 11:45 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Oct 16, 11:45 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR -RA TIMING
NATIONAL WEATHER SERVICE TULSA OK
1145 PM CDT FRI OCT 16 2009

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.

PREVIOUS FORECAST GENERALLY ON TRACK...A FEW LIGHT RAIN SHOWERS
MAY IMPACT TUL/RVS AREAS BETWEEN 06Z-08Z...OTHERWISE...HIGH BASED
SC DECK EXPECTED TO SPREAD ACROSS MOST OF THE AREA SATURDAY
MORNING. CEILINGS COULD FALL TO AROUND 3000 FT IN THE FYV/XNA AREAS
BY MID MORNING WITH MVFR CONDITIONS.  LOW CLOUDS EXPECTED TO CLEAR
FROM NORTH TO SOUTH SATURDAY AFTERNOON/EVENING.

&&

.PREV DISCUSSION... /ISSUED 921 PM CDT FRI OCT 16 2009/

..UPDATE...

DISCUSSION...
A SHORT WAVE IN NORTHWEST UPPER FLOW HAS ALLOWED SHOWERS TO
DEVELOP IN SOUTHEASTERN KANSAS THIS EVENING. A COUPLE OF SHORT TERM
MODELS SUGGEST THAT THESE SHOWERS COULD HOLD TOGETHER AS THE
DISTURBANCE TRAVERSES THE NORTHEAST PORTION OF THE FORECAST AREA
OVERNIGHT. HAVE ADDED A SLIGHT CHANCE FOR SHOWERS ACROSS THE
NORTHERN THIRD OF THE FORECAST AREA TO ACCOUNT FOR THIS ACTIVITY.
UPDATED PRODUCTS HAVE BEEN SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...12
Hazardous weather outlook, Oct 16, 5:20 PM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT FRI OCT 16 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
517 PM CDT FRI OCT 16 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

DISCUSSION...
NO HAZARDOUS WEATHER IS EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
FREEZING TEMPERATURES APPEAR POSSIBLE ACROSS PORTIONS OF THE AREA
SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONS SHOULD BE TAKEN TO
PROTECT VEGETATION FROM FROST AND FREEZING TEMPERATURES.

AFTER THE PERIOD OF QUIET WEATHER... AN UPPER LEVEL DISTURBANCE AND
AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TOWARD THE
MIDDLE OF NEXT WEEK. THUNDERSTORM CHANCES WILL INCREASE
ACCORDINGLY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 2:39 AM CDTFreeze WarningTSACraig, Delaware, Nowata, Ottawa, Washington31 hr

Nearby

Frost Advisories in Oklahoma, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.